Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Tallahassee, FL

January 4, 2019Franklin County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2019, 7:07 AM EST for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2019, 7:07 AM EST (12:07 UTC)
Expired
Jan 4, 2019, 7:45 AM EST
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS52 KTAE 041207
SVRTAE
FLC037-077-129-041245-
/O.NEW.KTAE.SV.W.0003.190104T1207Z-190104T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
707 AM EST FRI JAN 4 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wakulla County in Big Bend of Florida...
  Southern Liberty County in Big Bend of Florida...
  North central Franklin County in Big Bend of Florida...

* Until 745 AM EST.

* At 707 AM EST, a severe thunderstorm was located 10 miles southeast
  of Stonemill Creek, or 23 miles north of Apalachicola, moving
  northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orange, Telogia, East Camp, Jewel Fire Tower, Vilas, Jensen Place,
  Central City, Clio, Owens Bridge, Kern, Wilma, Lewis, Sumatra,
  Nixon Garden and Twin Pole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2999 8505 3000 8506 3001 8509 3018 8513
      3039 8475 3033 8471 3033 8472 3032 8470
      3030 8471 3030 8469 3025 8466 3013 8469
      3001 8486
TIME...MOT...LOC 1207Z 234DEG 38KT 3007 8502 

HAIL...<.75IN
WIND...60MPH
 
$$

21-WD
1 follow-up statement
416 
WWUS52 KTAE 041222
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
722 AM EST FRI JAN 4 2019

FLC037-077-129-041245-
/O.CON.KTAE.SV.W.0003.000000T0000Z-190104T1245Z/
Wakulla FL-Liberty FL-Franklin FL-
722 AM EST FRI JAN 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHWESTERN WAKULLA...SOUTHERN LIBERTY AND NORTH CENTRAL
FRANKLIN COUNTIES...

At 722 AM EST, a severe thunderstorm was located 18 miles east of
Stonemill Creek, or 21 miles southeast of Blountstown, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Vilas, Jensen Place,
Central City, Clio, Owens Bridge, Kern, Wilma, Sumatra, Nixon Garden
and Twin Pole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3000 8506 3009 8505 3023 8504 3039 8475
      3033 8471 3033 8472 3032 8470 3030 8471
      3030 8469 3025 8466 3013 8469 3001 8486
      2999 8505
TIME...MOT...LOC 1222Z 234DEG 38KT 3016 8487 

HAIL...<.75IN
WIND...60MPH
 
$$

21-WD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:44 AM EST, 23 minutes earlier.

Area forecast discussion, Jan 4, 6:44 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
644 AM EST Fri Jan 4 2019

.AVIATION...
[Through 12Z Saturday]

IFR and MVFR CIGs will remain this morning as rain moves through
the region. Winds will be gusty today up to 25 knots. Strong winds
are possible as a line of heavy rain moves through. Skies will
scatter out a few hours after the rain passes.

&&

.PREV DISCUSSION [234 AM EST]...

.NEAR TERM [Through Today]...

A strong low pressure system will move through the Southeast today,
forcing a cold front through the Tri-State region. Severe weather is
not anticipated, though the strong wind field with this system will
likely result in gusty winds 20-30 mph in and behind the line. Rain
amounts are not forecast to be too impressive due to the progressive
nature of the front. Expect average amounts on the order of 0.5-
1.0". While high clouds won't completely clear out today, the low
overcast will clear with the passage of the cold front.

.SHORT TERM [Tonight Through Sunday]...

In the upper levels a cut-off low centered over Tennessee will move
out of the Southeast by tomorrow afternoon and a ridge will build
into the region. At the surface a low will be near West Virginia
tonight with wrap around moisture extending to North Florida. By
tomorrow afternoon high pressure will move into the region. POPs
will be near zero this weekend. Clouds will be moving out of the
region by tomorrow afternoon. Highs will be in the 60s. Lows will be
in the lower 40s.

.LONG TERM [Sunday Night Through Friday]...

In the upper levels a ridge may be over the Gulf of Mexico. A trough
will move through the Southeast on Monday night, then a longwave
trough will deepen along the Atlantic Coast midweek. At the surface
high pressure will be over the region until a weak cold front
approaches Monday night. High pressure returns by Tuesday night.
POPs will be very low until Friday night when a more substantial
system is possible. Highs will be in the 60s and lower 70s. Lows
will be in the 40s.

.MARINE...

Southerly winds will increase this morning becoming more westerly
late this morning. A Small Craft Advisory is in effect until
tomorrow morning. Winds will become northwesterly Friday night as a
cold front moves through.

.FIRE WEATHER...

Red Flag conditions are not forecast over the next few days. Dispersion
indices are forecast to be marginally high behind a cold front
this afternoon, but should fall back into the acceptable range by
tomorrow afternoon.

.HYDROLOGY...

A few local rivers remain in minor flood stage at this time. Some
additional rises are possible today and tonight as more rain moves
in. About one inch of rain is expected today with isolated higher
amounts possible. Drier weather is expected this weekend and next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  44  62  42  69 / 100   0   0   0   0
Panama City   66  47  61  47  66 /  80   0   0   0   0
Dothan        66  43  60  42  66 /  70   0   0   0   0
Albany        67  43  61  42  67 / 100   0   0   0   0
Valdosta      69  44  61  43  67 /  90   0   0   0   0
Cross City    70  48  62  43  69 / 100  10   0   0   0
Apalachicola  69  48  61  47  65 / 100  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory from 10 AM EST /9 AM CST/ this morning to
     midnight EST /11 PM CST/ tonight for Coastal Bay-Coastal
     Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST Saturday for Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...McD
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:55 AM ESTHigh Surf AdvisoryTAEBay, Gulf20 hr
Jan 4, 6:12 AM ESTSpecial Marine WarningTAE33 min
Jan 4, 6:52 AM ESTSpecial Marine WarningTAE53 min
Jan 4, 7:52 AM ESTSpecial Marine WarningTAE53 min
Jan 4, 8:30 AM ESTSevere Thunderstorm WarningTAEGadsden, Leon45 min
Jan 4, 8:43 AM ESTSpecial Marine WarningTAE62 min
Jan 4, 8:48 AM ESTSevere Thunderstorm WarningTAELeon, Wakulla27 min
Jan 4, 9:06 AM ESTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla24 min
Jan 4, 10:52 AM ESTSpecial Marine WarningTAE68 min
Jan 4, 11:17 AM ESTSpecial Weather StatementTAELafayette43 min
Jan 4, 11:51 AM ESTSpecial Marine WarningTAE54 min
Jan 4, 2:29 PM ESTRiver Flood WarningTAEJefferson, Madison, Taylor4 days

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.